Hello I’m new to the forum. Does anyone experience wearing off symptoms from Sinemet? I have Sinemet 100mg 3 times a day and Sinemet + slow release at night. Approx 2 hours before the next dose is due I have horrible symptoms of involuntary movements, panic, breathlessness, lightheaded, a state of not feeling in control. About an hout after I have my tablets I feel better but not for long. I was put on Ropeinirole and Ongentys as well and was very ill and have since been taken off. How can I get through the wearing off period?
We wanted to say hello and welcome you to the forum, and point you to some existing discussions around Sinemet here. You can search for the term as well and find loads more helpful info on the site, including other forum threads. You can also call our free and confidential helpline at 0808 800 0303, and speak with our advisers about medication concerns, or just if you need an ear or support of any kind. Of course, you will get this from the community as well, who are sure to weigh in soon with their priceless wisdom and advice.
Best wishes, and welcome!
Hi Jason thank you for your message. Im having a wearing off about 2 hours before next dose & it takes about an hour after taking the dose before I start to feel better. I try to keep busy to get through this 2 hour period but its causing panic attacks. I have been reading some of the other comments and will need to talk to my neurologist again for their advice. Maybe the half will help??
Hi @Gerry1. When I first started taking Sinemet I had similar problems which I discussed with the Parkinson’s Nurse. She suggested interspersing the three 100/25 Sinemet Plus with 100/25 Half Sinemet CR and this has made a big difference. It does mean that I’m now taking tablets 5 times a day rather than 3 times a day but the change has made life a lot more pleasant.
I started on sinemet 125 three times a day three years ago. Within 6 months i began noticing wearing off symptoms similar to what you describe but my main problem was dystonia. I have come to realise that there is a threshold level of levadopa which you need to try and stay above. I am now taking stalevo which is sinemet and entacapone combined up to six times a day. This works for me for now. If i forget to take the medication on time. I start to feel as you describe and given the next dose can take up to an hour to get me over the theshold again i have to live with it till then. So get properly medicated not too little or too much. And don’t forget your dose.
Hi sinemet is on a 4hr period so if you take one at 8am you should be in On period if you take next one at 12pm you would be starting to go Off but your 12pm tablet should be kicking in so you should be OK, food has a lot to do w it ad well sinemet works better on empty stomach and you should stay away from high protein food for at least 1hr after taking sinemet cheese is a big no no or if that doesn’t work you chat to your pd nurse maybe add 62.5mg in the middle so you would take one 10am then 2pm .You could always ask about a add on drug to make sinemet last longer ie entacapone, amantadine. There’s lots of drugs out there so investigate then ask pd nurse. I take Azilect one aday and gave me a right boost if you don’t ask you don’t get.
Everyone is different so it’s not an exact science. Sinemet definitely doesn’t last for 4 hours for me, more like 2.5 hrs. A while back someone posted this link to this website which calculates the amount of levodopa in your system when you enter what medication you are taking. I’ve found this very useful in fine tuning the timings of my medication.
I am experiencing the same off symptoms feeling not in control almost stroke like symptoms panic etc slow movements almost forcing myself to move every thing was twice as hard to complete from dressing to trying to move I am taking Stalevo 175mg 4 times a day and i was taking Sinemet CR at night but the Sinemet was giving me the most horrific nightmares night after night so i saw my Nurse and stopped it felt much better in morning as well not so high.
My symptoms of off time continued and got so bad i walked into the hospital thinking stroke as it effected my ability to move limbs quite scary My Parkinson’s nurse was brilliant she change my 4hrly dosage to 3hrly removed Sinemet CR and i improved.
I also researched the off time scenarios online and apparently if you eat protein when taking medication it can apparently dampen the medication so watch the protein mix re food and meds i have found this as worked for me but its not a proven solution Hope this helps but it can be resolved by chatting to Parkinson nurse stay safe and your not on your own with these forums
I am experiencing the same problems with wearing off. I have exactly the same horrible symptoms, including the panic. It is very difficult to live with. It gets worse as the day goes on.
We’re sorry to hear this. We’d encourage you to please give our advisers a call at 0808 800 0303 when you can, as they can help you in communicating your needs to your GP and Parkinson’s care team, as well as loads of other resources they can make available to you.
We’re rooting for you!
Have you ever thought of deep brain stimulation that was the golden ticket for me 9yrs going strong not for everyone but worth having a look Bristol southmead hospital totally a sleep for whole operation .And dbs is getting better with more spec